Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Apr 7, 2020, 4:45 AM MDT for 5 counties in Colorado. It took effect at Apr 7, 2020, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2020, 4:45 AM MDT (10:45 UTC)
- In effect from
- Apr 7, 2020, 12:00 PM MDT
- Expired
- Apr 7, 2020, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Larimer County, CO, Logan County, CO, Phillips County, CO, Sedgwick County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 119 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4293 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
175 WWUS85 KBOU 071045 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 445 AM MDT Tue Apr 7 2020 ...HIGH FIRE DANGER LEVELS EXPECTED OVER THE NORTHERN PLAINS THIS AFTERNOON... .Warm temperatures and gusty winds are expected on the northern plains again this afternoon. The warm, dry and breezy conditions will combine with vegetation that has yet to come out of winter dormancy to produce elevated fire conditions this afternoon. While all of these conditions are in place, dangerous fire behavior will be possible, should a fire get started. Residents should be aware of the elevated fire danger today and avoid activities that could produce open flames. COZ242-248-250-251-071845- /O.NEW.KBOU.FW.W.0004.200407T1800Z-200408T0100Z/ Northeast Weld County-Logan County-Sedgwick County- Phillips County- 445 AM MDT Tue Apr 7 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN NORTHEAST PLAINS... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon today to 7 PM MDT this evening. * Affected Area...Fire Weather Zones 242...248...250 and 251. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Timing...Temperatures during the afternoon will be in the lower and mid 70s. * Relative Humidity...Dropping to 10 to 15 percent. * Impacts...Warm temperatures and drying winds under sunny skies will cause vegetation to become extremely dry, which will raise fire danger levels and make dangerous fire behaviors a possibility. The high fire danger levels will relax during the evening hours as temperatures cool and winds decrease. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
300 WWUS85 KBOU 071723 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1123 AM MDT Tue Apr 7 2020 ...HIGH FIRE DANGER LEVELS EXPECTED OVER THE NORTHERN PLAINS THIS AFTERNOON... .Warm temperatures and gusty winds are expected on the northern plains again this afternoon. The warm, dry and breezy conditions will combine with vegetation that has yet to come out of winter dormancy to produce elevated fire conditions this afternoon. While all of these conditions are in place, dangerous fire behavior will be possible, should a fire get started. Residents should be aware of the elevated fire danger today and avoid activities that could produce open flames. COZ238-080100- /O.EXA.KBOU.FW.W.0004.200407T1800Z-200408T0100Z/ Larimer County Below 6000 Feet/Northwest Weld County- 1123 AM MDT Tue Apr 7 2020 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN LARIMER AND NORTHWEST WELD COUNTIES... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect until 7 PM MDT this evening. * Affected Area...Fire Weather Zone 238. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Timing...Temperatures during the afternoon will be in the lower and mid 70s. * Relative Humidity...As low as 10 to 15 percent. * Impacts...Warm temperatures and drying winds under sunny skies will cause vegetation to become extremely dry, which will raise fire danger levels and make dangerous fire behaviors a possibility. The high fire danger levels will relax during the evening hours as temperatures cool and winds decrease. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ242-248-250-251-080100- /O.CON.KBOU.FW.W.0004.200407T1800Z-200408T0100Z/ Northeast Weld County-Logan County-Sedgwick County- Phillips County- 1123 AM MDT Tue Apr 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN AND NORTHWEST PLAINS... * Affected Area...Fire Weather Zones 242...248...250 and 251. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Timing...Temperatures during the afternoon will be in the lower and mid 70s. * Relative Humidity...As low 10 TO 15 percent. * Impacts...Warm temperatures and drying winds under sunny skies will cause vegetation to become extremely dry, which will raise fire danger levels and make dangerous fire behaviors a possibility. The high fire danger levels will relax during the evening hours as temperatures cool and winds decrease. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
394 WWUS85 KBOU 080059 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 659 PM MDT Tue Apr 7 2020 COZ238-242-248-250-251-080200- /O.EXP.KBOU.FW.W.0004.000000T0000Z-200408T0100Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County-Logan County-Sedgwick County- Phillips County- 659 PM MDT Tue Apr 7 2020 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN LARIMER, NORTHERN WELD LOGAN, PHILLIPS AND SEDGWICK COUNTIES... The gusty winds are subsiding and humidity is starting to increase and recover from the previous single digit readings. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 7, 4:32 AM MDT, 13 minutes earlier.
Area forecast discussion, Apr 7, 4:32 AM MDT, 13 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 432 AM MDT Tue Apr 7 2020 .SHORT TERM...(Today and tonight) Issued at 432 AM MDT Tue Apr 7 2020 Another warm Spring day is on tap for today as Colorado remains under an upper level ridge and warm southwesterly flow aloft. High temperatures across the plains should climb back to the lower and mid 70s this afternoon, with mountain areas also experiencing temperatures much warmer than normal. The northern parts of the plains will also see breezy conditions develop which will raise fire danger levels across the northern tier of counties. See below for details on a Red Flag Warning for these areas this afternoon. With satellite imagery showing no cloud cover upstream from us, we expect today to be mostly sunny and tonight to remain mostly clear. Overnight temperatures will also be quite mild for the first part of April. No other weather concerns are expected. .LONG TERM...(Wednesday through Monday) Issued at 432 AM MDT Tue Apr 7 2020 On Wednesday, an upper level trough of low pressure will be located over the Northern Great Plains States and Upper Midwest, with a deep upper level low pressure system centered just off the coast of southern California. Colorado will lie between these two systems, under the influence of a weak west to northwesterly flow aloft. Models are indicating a weak cool front moving across northeastern Colorado during the afternoon. Moisture will be somewhat limited with the front, therefore, the main impact will be cooler temperatures and increasing clouds. However, the far northeastern plains could see breezy northwesterly winds ahead of the front. Weak upslope flow and increased moisture behind the front could lead to low clouds across the plains Wednesday night into Thursday morning, with some light drizzle possible along and near the foothills. On Thursday, the large upper low weakens as it drifts towards the Four Corners Region. The models are in pretty good agreement showing the upper low stalling over southern Nevada and northwestern Arizona during the late afternoon, then retrograding to the southwest during the evening. The 00Z forecast runs shows precipitation from the mountains south of U.S. 40 eastward across the Palmer Divide during the afternoon as moisture and lift associated with a short wave rotates around the upper low. The models then try to bring the moisture further north and east across the plains during the evening before diminishing by sunrise. Right now it looks the high country could see a few inches of snow by Friday morning, with scattered rain an snow showers across the Front Range Urban Corridor; mainly from Southern Metro Denver south across the Palmer Divide. On Friday, warmer temperatures are expected as the upper low digs into the Desert Southwest and a weak northwesterly flow aloft sets up over Colorado. There should be enough moisture combined with a weak shortwave to produce isolated to scattered afternoon showers across the CWA. Over the weekend, the upper low is forecast to track across southern New Mexico into the Southern Plains States as an upper level trough of low pressure digs into the northern and central Rockies. This pattern will open the door for occasional cold fronts and shortwaves to move across the region. The first short wave and weak cold front will bring snow to the mountains, rain showers to lower elevations and cooler temperatures on Saturday. A stronger quick moving shortwave and associated Canadian Cold Front will bring much colder temperatures to all of north central and northeastern Colorado, Saturday night into Sunday morning. This system has the potential to produce snow across much of the CWA including Metro Denver and the northeastern plains. The heaviest snow is most likely to be across the mountains and Palmer Divide where a few inches of accumulation will be possible. Temperatures may be 20 to 30 degrees below normal in most areas from Sunday into early next week. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 432 AM MDT Tue Apr 7 2020 Minimal aviation impacts expected over the next 24 hours. The airmass will be warm and dry, so ceilings and visibilities will be unlimited. Surface pressure patterns will cause the winds to be southerly this morning and then west to northwesterly through the afternoon. Afternoon winds may gust up to 20 or 25 knots for an hour or two. Winds will return to drainage southerlies tonight. && .FIRE WEATHER... Issued at 432 AM MDT Tue Apr 7 2020 Temperatures climbing to the lower and mid 70s will cause relative humidity values to fall to the lower and mid teens this afternoon. Winds across Weld, Logan, Sedgwick and Phillips Counties are expected to gust as high as 25 to 30 MPH during the afternoon. These three factors will combine to raise the fire danger levels over the northern parts of the northeast Colorado plains. Will issue a Red Flag Warning for these four counties to raise awareness of the potentially dangerous fire conditions that will develop this afternoon. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 7 PM MDT this evening for COZ242-248-250-251. && SHORT TERM...Dankers LONG TERM...Kalina AVIATION...Dankers FIRE WEATHER...Dankers
Hazardous weather outlook, Apr 6, 9:36 AM MDT, 19 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 936 AM MDT Mon Apr 6 2020 COZ030>051-071545- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 936 AM MDT Mon Apr 6 2020 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Fire danger will be elevated this afternoon from South Park eastward across the Palmer Divide and into Lincoln County. That's where the combination of strongest winds and lowest humidity will occur. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Tuesday and Wednesday will be dry and mild across north central and northeast Colorado. A series of weather systems will arrive from Thursday through Sunday with cooling temperatures and increasing chances of rain on the plains and snow in the mountains. .SPOTTER INFORMATION STATEMENT... Spotter reports will not be needed today or tonight.
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.